Please use this identifier to cite or link to this item:
Title: An analytical approach for nonlinear response of elastic cable under complex loads
Authors: Lu, LY
Chan, SL 
Lu, ZH
Keywords: Cable (ropes)
Issue Date: 1997
Publisher: Techno Press
Source: Structural engineering and mechanics, 1997, v. 5, no. 3, p. 329-338 How to cite?
Journal: Structural engineering and mechanics 
Abstract: In this paper a general analytical approach is proposed to analyse the nonlinear response of elastic cable under complex loads. The effect of temperature change on the cable is also considered. From the vertical equilibrium equations of cable, the general analytical formula of vertical displacement is derived. Based on the vertical displacement formula and on the compatibility condition of the cable, the dimensionless equation with respect to cable tension is established. By means of such analytical procedures, the exact solutions of various cable problems can be obtained quickly. The example given in this paper shows that the new procedure is efficient for practical analysis and can be easily implemented by a general computer program without the superposition problem which there has always been in traditional analytical methods.
ISSN: 1225-4568
EISSN: 1598-6217
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Feb 15, 2019

Page view(s)

Last Week
Last month
Citations as of Feb 11, 2019

Google ScholarTM


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.